Download full-text


Available from: Esteban Martínez, Sep 04, 2014
  • Source

    Journal of the Royal Society of Medicine 12/2001; 94(11):609. · 2.12 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: The advent of highly active antiretroviral therapy has led to a significant decline in the incidence of mortality and progression to AIDS in HIV-infection. With increased life expectancy, HIV-infected individuals are being affected by cardiovascular disease. Research studies have identified an increased prevalence of traditional coronary risk factors in HIV-infected patients. Additional investigations suggest that the virus itself may independently result in atherosclerosis. Further studies have linked the use of highly active antiretroviral therapy to the atherosclerotic processes. These findings suggest the need to reconsider HIV as one of the traditionally accepted risk factors for coronary artery disease, with treatment aimed at prevention of myocardial infarction.
    Cardiology in review 09/2009; 17(5):211-5. DOI:10.1097/CRD.0b013e3181b151a3 · 2.41 Impact Factor
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: Since the availability of very effective antiretroviral treatments, in the mid-90, the morbi-mortality of patients infected by the Human Immunodeficiency Virus (HIV) has decreased spectacularly in industrialized countries. In the meantime, metabolic complications appeared, as a consequence of these treatments, but probably also due to the chronic infection, favouring the occurrence of acute coronary events. As a consequence, in countries where effective antiretroviral therapies are available, there was a shift from cardiovascular complications due to the immunodepressive condition before 1996 (myocarditis, pericarditis), to complications linked, to metabolic abnormalities. We describe the lipid abnormalities induced by HIV infection and antiretroviral treatments, which induce an excess in the cardiovascular risk of this population.
    Médecine des Maladies Métaboliques 01/2009; 3(1). DOI:10.1016/S1957-2557(09)70106-3
Show more